Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 176, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 8, 2007, 5:44 PM CDT for Adams County, Illinois. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2007, 5:44 PM CDT (22:44 UTC)
- Expired
- Aug 8, 2007, 6:06 PM CDT
- In force
- 22 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Adams County, IL
The radar
The St Louis radar (KLSX), 139 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 8, 3:50 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1214 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 082243
SVRLSX
ILC001-082345-
/O.NEW.KLSX.SV.W.0176.070808T2244Z-070808T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
544 PM CDT WED AUG 8 2007
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 645 PM CDT
* AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 5 MILES SOUTHWEST OF QUINCY...AND MOVING
SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
FALL CREEK...
PAYSON...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3977 9107 3977 9136 3980 9138 3987 9145
3989 9145 3990 9143 3997 9145
$$
CVKING2 follow-up statements
000
WWUS53 KLSX 082301
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
601 PM CDT WED AUG 8 2007
ILC001-082345-
/O.CON.KLSX.SV.W.0176.000000T0000Z-070808T2345Z/
ADAMS IL-
601 PM CDT WED AUG 8 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHERN ADAMS COUNTY...
AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR MARBLEHEAD MOVING SOUTHEAST AT 25 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...FALL
CREEK...PAYSON AND PLAINVILLE.
LAT...LON 3977 9107 3977 9136 3980 9138 3987 9145
3989 9145 3990 9143 3991 9133
$$
CVKING000
WWUS53 KLSX 082306
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
605 PM CDT WED AUG 8 2007
ILC001-082315-
/O.CAN.KLSX.SV.W.0176.000000T0000Z-070808T2345Z/
ADAMS IL-
605 PM CDT WED AUG 8 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ADAMS COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM.
LAT...LON 3977 9107 3977 9136 3980 9138 3987 9145
3989 9145 3990 9143 3991 9133
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:45 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Aug 8, 3:45 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CDT WED AUG 8 2007
.DISCUSSION...
EXCESSIVE HEAT AND PRECIPITATION CHANCES CONTINUE TO BE THE FORECAST
CHALLENGES FOR THIS PACKAGE. HEAT WARNING UP IN THE QUINCY AREA
LOOKS TO BE A BUST TODAY AS CLOUDS HAVE HELD TEMPERATURES DOWN IN
THE MID-UPPER 80S THRU EARLY AFTERNOON. HOWEVER...HEAT INDEX IS
READING 104 AT PITTSFIELD...JUST A FEW MILES SOUTHEAST OF QUINCY.
HEAT WARNING STILL LOOKS GOOD ACROSS THE REST OF THE AREA THIS
AFTERNOON WITH 200 PM READINGS BETWEEN 100 AND 107.
SHORT-TERM MODELS ARE STILL BRINGING A WEAK FRONTAL BOUNDARY THROUGH
THE CWFA THURSDAY AFTERNOON...WHICH COULD TOUCH OFF SCATTERED
THUNDERSTORMS. NAM BUFR SOUNDINGS ARE SHOWING CAPES IN EXCESS OF
4000 J/KG IN SOME AREAS ON THURSDAY...BUT DEEP LAYER SHEAR IS ONLY
15-20KTS. MID LEVELS ARE QUITE DRY THOUGH...SO MICROBURST POTENTIAL
WILL LIKELY BE HIGH WITH ANY STORMS THAT DO FORM. AREAS LUCKY
ENOUGH TO GET SOME RAIN TOMORROW WILL LIKELY NOT GET HOT ENOUGH TO
VERIFY THE HEAT WARNING...BUT IT LOOKS LIKE CONVECTION WILL BE
SCATTERED AT BEST...SO HEAT WARNING WILL CONTINUE AS IT STANDS FOR
THURSDAY.
FRIDAY CONTINUES TO BE THE QUESTION MARK FOR THE VALIDITY OF THE
WARNING. MODELS APPEAR TO USE THE CONVECTION THURSDAY/THURSDAY
NIGHT AS THE IMPETUS TO PUSH THE FRONT THROUGH THE AREA AND TO BRING
DRIER AIR INTO THE CWFA. WHILE THIS SCENARIO IS APPEALING...I DO
NOT HAVE A LOT OF FAITH IN IT. NAM/MAV GUIDANCE COOLS TEMPERATURES
DOWN INTO THE LOW TO MID 90S...EVEN UPPER 80S IN WEST CENTRAL AND
SOUTHWEST ILLINOIS. GIVEN THE STRENGTH OF THE UPPER RIDGE AND THE
HIGH HEAT AND HUMIDITY THAT ARE IN PLACE OVER THE AREA AT THIS
TIME...I HAVE DOUBTS THAT THIS WEAK FROPA WILL MAKE A LOT OF
DIFFERENCE...IF IT EVEN HAPPENS. WILL THEREFORE MAKE NO CHANGES TO
THE HEAT WARNING FOR FRIDAY.
AFTER A POSSIBLE BRIEF RESPITE...IT LOOKS LIKE WE COULD HAVE MORE
HEAT PROBLEMS FOR SUNDAY AND MONDAY. THE LATEST RUNS OF THE GFS
BUILD HEAT AND HUMIDITY BACK INTO THE AREA LATE IN THE WEEKEND OR
EARLY NEXT WEEK WITH DEWPOINTS RISING BACK INTO THE 70S AND 850MB
TEMPS BACK UP TO 24C OR ABOVE...AND THIS PATTERN CONTINUES INTO
TUESDAY AND WEDNESDAY. THOUGHT THE MOS GUIDANCE LOOKED A LITTLE
WARM SO HAVE TRENDED BACK TOWARD CLIMO JUST A BIT.
REGARDLESS...EXTENDED LOOKS HOT WITH LITTLE CHANCE FOR PRECIP.
CARNEY
&&
.AVIATION...
FOR THE 18Z TAFS...
CONVECTION REMAINED LATE THIS MORNING ACROSS NORTHERN MO JUST TO THE
NORTHWEST OF THE FORECAST AREA. MOST OF THE AREA REMAINED CLEAR AT
THIS TIME. THE CUMULUS FIELD HAS DEVELOPED ACROSS THE EASTERN OZARKS
INTO EASTERN MO. EXPECT MOST OF THE CONVECTION TO REMAIN ACROSS THE
NORTHERN PORTION OF THE AREA THIS AFTERNOON AND OVERNIGHT. A WEAK
COLD FRONT IS FORECAST TO DROP INTO NORTHERN MO BY 12Z THURSDAY.
SCATTERED CONVECTION MAY ACCOMPANY THE FRONT DURING THE MORNING
HOURS THURSDAY AND AFFECT THE STL METRO AREA BY LATE MORNING.
TPS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT FRIDAY FOR AUDRAIN-BOONE-
CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-
LINCOLN-MADISON-MONITEAU-MONTGOMERY-OSAGE-REYNOLDS-ST.
CHARLES-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE.
GENEVIEVE-WARREN-WASHINGTON.
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THURSDAY FOR KNOX-LEWIS-
MARION-MONROE-PIKE-RALLS-SHELBY.
IL...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT FRIDAY FOR MADISON IL-
MONROE IL-RANDOLPH IL-ST. CLAIR IL.
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THURSDAY FOR ADAMS IL-BOND
IL-BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-
JERSEY IL-MACOUPIN IL-MARION IL-MONTGOMERY IL-PIKE IL-
WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Aug 8, 4:37 PM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 437 PM CDT WED AUG 8 2007 ILZ058>060-065-095>097-MOZ019-027-035-036-091200- ADAMS IL-BROWN-FAYETTE IL-GREENE IL-LEWIS-MACOUPIN IL-MARION- MONTGOMERY IL-PIKE-PIKE IL-RALLS- 437 PM CDT WED AUG 8 2007 ...SEVERE THUNDERSTORM WATCH NUMBER 570 IN EFFECT UNTIL 900 PM... ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM. THE PRIMARY THREAT FROM ANY THUNDERSTORMS THAT FORM WILL BE DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO MAY BE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PERSISTENT HOT AND HUMID WEATHER WILL RESULT IN DANGEROUS HEAT INDEX LEVELS THROUGH EARLY THURSDAY EVENING...WITH PEAK READINGS OF BETWEEN 105 AND 110 DEGREES EXPECTED THURSDAY AFTERNOON. AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL THURSDAY EVENING. FOR FURTHER INFORMATION... PLEASE REFER TO THE WARNING PRODUCT. THE RELIEF FROM THE HEAT AND HUMIDITY IS EXPECTED TO BE SHORT- LIVED...AS AFTERNOON HEAT INDEX READINGS EXCEED 100 DEGREES AGAIN BY EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND AMATEUR RADIO OPERATORS SHOULD BE ALERT FOR POSSIBLE SEVERE THUNDERSTORMS FOR THE REMAINDER OF THE AFTERNOON AND EARLY EVENING. ILZ064-069-070-074-098-099-MOZ018-026-034-091200- BOND IL-CALHOUN IL-CLINTON IL-JERSEY IL-KNOX-MARION IL-MONROE-SHELBY- WASHINGTON IL- 437 PM CDT WED AUG 8 2007 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE FOR THE REMAINDER OF THE AFTERNOON AND TONIGHT. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS. ADDITIONALLY...DANGEROUS HEAT INDEX VALUES ABOVE 105 WILL CONTINUE INTO EARLY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PERSISTENT HOT AND HUMID WEATHER WILL RESULT IN DANGEROUS HEAT INDEX LEVELS THROUGH EARLY THURSDAY EVENING...WITH PEAK READINGS OF BETWEEN 105 AND 110 DEGREES EXPECTED THURSDAY AFTERNOON. AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL THURSDAY EVENING. FOR FURTHER INFORMATION...PLEASE REFER TO THE WARNING PRODUCT. THE RELIEF FROM THE HEAT AND HUMIDITY IS EXPECTED TO BE SHORT- LIVED...AS AFTERNOON HEAT INDEX READINGS EXCEED 100 DEGREES AGAIN BY EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT IF STRONG THUNDERSTORMS FORM. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 ILZ079-100>102-MOZ041-042-047>052-059>065-072>075-084-085-099-091200- AUDRAIN-BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON- JEFFERSON-LINCOLN-MADISON-MADISON IL-MONITEAU-MONROE IL-MONTGOMERY- OSAGE-RANDOLPH IL-REYNOLDS-ST CHARLES-ST CLAIR IL-ST FRANCOIS- ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-WASHINGTON- 437 PM CDT WED AUG 8 2007 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT DANGEROUS HEAT INDEX READINGS OF 105 OR GREATER WILL CONTINUE INTO EARLY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PERSISTENT HOT AND HUMID WEATHER WILL RESULT IN DANGEROUS HEAT INDEX LEVELS THROUGH EARLY FRIDAY EVENING...WITH PEAK READINGS OF BETWEEN 105 AND 110 DEGREES EXPECTED THURSDAY AFTERNOON...AND APPROACHING 105 DEGREES FRIDAY AFTERNOON. AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL EARLY FRIDAY EVENING. FOR FURTHER INFORMATION...PLEASE REFER TO THE WARNING PRODUCT. THE RELIEF FROM THE HEAT AND HUMIDITY IS EXPECTED TO BE SHORT- LIVED...AS AFTERNOON HEAT INDEX READINGS EXCEED 100 DEGREES AGAIN BY EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CARNEY
In the hours before
Local storm report, Aug 8, 4:33 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
433 PM CDT WED AUG 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL KNOX CITY 40.14N 92.01W
08/08/2007 E0.88 INCH KNOX MO FIRE DEPT/RESCUE
NICKEL SIZE HAIL FOR ABOUT 5 MINUTES IN KNOX CITY.
0425 PM HAIL 3 N KNOX CITY 40.19N 92.01W
08/08/2007 E1.00 INCH KNOX MO TRAINED SPOTTER
&&
BRITTLocal storm report, Aug 8, 4:49 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
449 PM CDT WED AUG 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM HAIL N LA BELLE 40.11N 91.91W
08/08/2007 E1.25 INCH LEWIS MO TRAINED SPOTTER
HALF DOLLAR SIZE HAIL BETWEEN LABELLE AND LEWISTOWN ON
HIGHWAY 6.
0445 PM HAIL LEWISTOWN 40.08N 91.81W
08/08/2007 E1.00 INCH LEWIS MO EMERGENCY MNGR
&&
BRITTLocal storm report, Aug 8, 4:53 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
453 PM CDT WED AUG 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM HAIL 2 SE LA BELLE 40.10N 91.89W
08/08/2007 E1.25 INCH LEWIS MO TRAINED SPOTTER
HALF DOLLAR SIZE HAIL BETWEEN LABELLE AND LEWISTOWN ON
HIGHWAY 6.
&&
BRITTNearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.